Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS La Crosse, WI

August 11, 2007Fillmore County, Olmsted County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 11, 2007, 9:45 PM CDT for Fillmore County, Olmsted County, Minnesota. It was in force for 60 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2007, 9:45 PM CDT (02:45 UTC)
Expired
Aug 11, 2007, 10:45 PM CDT
In force
60 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Fillmore County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 9:55 PM CDTHAIL 0.75Rochester, MNFELL AT THE INTERSECTION OF HIGHWAYS 52 AND 63.
Aug 11, 10:02 PM CDTHAIL 1.75Rochester, MNQUARTER TO GOLFBALL HAIL 2 MILES SOUTH OF HIGHWAY 52 AND 63 INTERSECTION.
Aug 11, 10:03 PM CDTHAIL 12 Ne Rochester Airport, MN
Aug 11, 10:05 PM CDTTSTM WND GST 74Rochester, MN
Aug 11, 10:06 PM CDTHAIL 12 Se Rochester, MN
Aug 11, 10:08 PM CDTHAIL 1Rochester, MNOCCURRED AT ROCHESTER AIRPORT.
Aug 11, 10:08 PM CDTHAIL 1.252 Se Rochester, MN
Aug 11, 10:13 PM CDTTSTM WND GST 55Stewartville, MN
Aug 11, 10:18 PM CDTHAIL 14 Se Rochester, MN
Aug 11, 10:30 PM CDTTSTM WND DMG2 N Washington, MNA FEW TREES DOWN AROUND THE AREA. A GOOD AMOUNT OF LEAF LITTER AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 6:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3342 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 120245
SVRARX
MNC045-109-120345-
/O.NEW.KARX.SV.W.0101.070812T0245Z-070812T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
945 PM CDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  OLMSTED COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1045 PM CDT

* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  ROCHESTER AIRPORT...OR ABOUT 6 MILES SOUTHWEST OF ROCHESTER...AND
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCHESTER AND HIGHWAY 52 AND COUNTY 14 AROUND 945 PM...
  I 90 EXIT 209 AND POTSDAM AROUND 950 PM...
  STEWARTVILLE AROUND 955 PM...
  I 90 EXIT 218 AND SIMPSON AROUND 1000 PM...
  PREDMORE AND PLEASANT GROVE AROUND 1005 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4369 9210 4390 9265 4393 9265 4419 9249
      4419 9233 4412 9232 4411 9231 4411 9209
      4385 9210

$$

DB
5 follow-up statements
000 
WWUS53 KARX 120254
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT SAT AUG 11 2007

MNC045-109-120345-
/O.CON.KARX.SV.W.0101.000000T0000Z-070812T0345Z/
OLMSTED MN-FILLMORE MN-
953 PM CDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN FILLMORE AND OLMSTED COUNTIES...

SPOTTERS REPORTED QUARTER-SIZED HAIL NEAR 3 MILES SOUTHEAST OF BYRON 
AT 948 PM. 

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SIMPSON...OR 8 MILES SOUTH OF ROCHESTER...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 42 AND COUNTY 9 AND COUNTY ROADS 2 AND 38 AROUND 1000 PM...
  EYOTA AND COUNTY ROADS 2 AND 101 AROUND 1005 PM...
  COUNTY ROADS 137 AND 136 AND COUNTY ROADS 9 AND 10 AROUND 1010
  PM...
  DOVER AND CHATFIELD AROUND 1015 PM...
  HIGHWAY 30 AND COUNTY 74 AROUND 1020 PM...

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4369 9210 4390 9265 4393 9265 4419 9249
      4419 9233 4412 9232 4411 9231 4411 9209
      4385 9210

$$

BAUMGARDT
000 
WWUS53 KARX 120306
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 PM CDT SAT AUG 11 2007

MNC045-109-120345-
/O.CON.KARX.SV.W.0101.000000T0000Z-070812T0345Z/
OLMSTED MN-FILLMORE MN-
1004 PM CDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN FILLMORE AND OLMSTED COUNTIES...

GOLFBALL SIZED HAIL WAS BEEN REPORTED SOUTH OF THE CITY OF ROCHESTER 
WITH THE VERY DANGEROUS STORM BETWEEN 950 PM AND 1000 PM. 

AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CUMMINGSVILLE...OR 12 MILES SOUTHEAST OF ROCHESTER...
MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS 137 AND 136 AND COUNTY ROADS 9 AND 10 AROUND 1010
  PM...
  DOVER AND CHATFIELD AROUND 1015 PM...
  HIGHWAY 30 AND COUNTY 74 AROUND 1020 PM...
  FOUNTAIN AROUND 1025 PM...

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4369 9210 4390 9265 4393 9265 4419 9249
      4419 9233 4412 9232 4411 9231 4411 9209
      4385 9210

$$

BAUMGARDT
000 
WWUS53 KARX 120325
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT SAT AUG 11 2007

MNC045-109-120345-
/O.CON.KARX.SV.W.0101.000000T0000Z-070812T0345Z/
OLMSTED MN-FILLMORE MN-
1025 PM CDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN FILLMORE AND OLMSTED COUNTIES...

WINDS BETWEEN 60 AND 70 MPH WERE REPORTED IN ROCHESTER AT 1005 PM. 

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR COUNTY ROADS 2 AND 101...OR 13 MILES NORTHWEST OF
PRESTON...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHATFIELD AROUND 1030 PM...
  FOUNTAIN AND HIGHWAY 30 AND COUNTY 74 AROUND 1035 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4369 9210 4390 9265 4393 9265 4419 9249
      4419 9233 4412 9232 4411 9231 4411 9209
      4385 9210

$$

BAUMGARDT
000 
WWUS53 KARX 120335
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1035 PM CDT SAT AUG 11 2007

MNC045-109-120345-
/O.CON.KARX.SV.W.0101.000000T0000Z-070812T0345Z/
OLMSTED MN-FILLMORE MN-
1035 PM CDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN FILLMORE AND SOUTHERN OLMSTED COUNTIES...

AT 1031 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM I 90 EXIT
229 TO COUNTY ROADS 2 AND 101...OR ALONG A LINE EXTENDING FROM 16
MILES NORTH OF PRESTON TO 12 MILES NORTHWEST OF PRESTON...MOVING
SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FOUNTAIN AROUND 1045 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4369 9210 4390 9265 4393 9265 4411 9209
      4385 9210

$$

MW
000 
WWUS53 KARX 120341
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT SAT AUG 11 2007

MNC045-109-120349-
/O.EXP.KARX.SV.W.0101.000000T0000Z-070812T0345Z/
OLMSTED MN-FILLMORE MN-
1039 PM CDT SAT AUG 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FILLMORE AND 
OLMSTED COUNTIES EXPIRES AT 1045 PM CDT...

HOWEVER...THE WARNING FOR NORTHWESTERN FILLMORE COUNTY WAS REPLACED 
BY A NEW WARNING EFFECTIVE UNTIL 1130 PM FOR ALL OF FILLMORE COUNTY. 
THE WARNING FOR OLMSTED COUNTY WILL BE ALLOWED TO EXPIRE AT 1045 PM 
AS THE SEVERE THUNDERSTORM WILL HAVE SHIFTED INTO FILLMORE COUNTY. 


LAT...LON 4369 9210 4390 9265 4393 9265 4411 9209
      4385 9210

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:12 PM CDT, 6 hours 33 minutes earlier.

Area forecast discussion, Aug 11, 3:12 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT SAT AUG 11 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TONIGHT AND AGAIN
MONDAY NIGHT AND TUESDAY MORNING. SEVERE WEATHER THREAT ALSO A
CONCERN THIS EVENING.

A VERY COMPLEX MESOSCALE ANALYSIS THIS AFTERNOON. 18Z SURFACE
ANALYSIS SHOWS MAIN COLD FRONT EXTENDING FROM NEAR KINL TO KABR. THIS
MORNINGS MCS HAS RESULTED IN A RESIDUAL OUTFLOW BOUNDARY ACROSS
SOUTHERN WISCONSIN INTO NORTHEAST IOWA AND SOUTHERN MINNESOTA.
MEANWHILE...WATER VAPOR IMAGERY SHOWING AN MCV SPINNING OVER
NORTHERN IOWA. RICH LOW LEVEL MOISTURE EXTENDS FROM IOWA INTO
SOUTHERN MINNESOTA AHEAD OF THE COLD FRONT. CLOUDS HAVE HAMPERED
SURFACE HEATING...BUT LATEST LAPS ANALYSIS SHOWS MUCAPES OF 1500-
2000 J/KG ACROSS MUCH OF THE FORECAST AREA IN CLEAR AREA AHEAD OF
FRONT. VISIBLE SATELLITE IMAGERY SHOWING BAND OF MID LEVEL CLOUDS
DEVELOPING FROM NEAR KMSP TO KABR ALONG A MOISTURE CONVERGENCE AXIS.
CURRENT CONVECTION...ALBEIT STRONG HAS REMAINED BELOW SEVERE LEVELS
AND CONTINUES TO PUSH EASTWARD. STRONG CAP IN PLACE AS INDICATED BY
TAMDAR SOUNDING AT KMSP.

12Z 11AUG07 MODELS IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC
PATTERN THROUGH THE PERIOD. STILL SOME DIFFERENCES WITHIN THE QPF
FIELDS ON PLACEMENT OF CONVECTION TONIGHT. THUS HAVE USED A BLEND
BASED ON THE FORCING FIELDS.

IN THE NEAR TERM...THE PRIMARY MID LEVEL TROUGH OVER SASKATCHEWAN AND
MANITOBA WILL MOVE EASTWARD THROUGH THE MEAN RIDGE TO WESTERN ONTARIO
TONIGHT. THE ASSOCIATED COLD FRONT THEN WILL PROGRESS SOUTHEASTWARD
FROM THE DAKOTAS TO WISCONSIN LATER TONIGHT. BIGGEST QUESTION IN THE
NEAR TERM IS ON DEVELOPMENT AND EVOLUTION OF ADDITIONAL CONVECTION
THROUGH THE EVENING HOURS. STRONG CAP EXISTS FROM MINNESOTA INTO IOWA
WITH RUC SHOWING 850-700MB AVERAGE TEMPERATURE NEAR 16 CELSIUS
THROUGH 03Z WITH SOME WEAK COLD ADVECTION AT 700MB AFTER 03Z. CURRENT
THINKING IS FOR INITIAL CONVECTION TO MOVE EAST OF THE AREA WITH A
QUIET PERIOD LATE THIS AFTERNOON. THEN ADDITIONAL DEVELOPMENT LATE
THIS AFTERNOON/EARLY EVENING NEAR A KMKT-EAST OF KDLH LINE AND THEN
TRANSLATE EAST-SOUTHEAST TOWARD THE AREA. MOISTURE TRANSPORT HEAD OF
THE APPROACHING FRONT CONTINUES FEEDING NORTHWARD INTO THE AREA
THROUGH THE EVENING HOURS. BEST RAIN CHANCES LOOK TO BE ACROSS THE
NORTHERN SECTIONS OF THE FORECAST AREA AND THUS HAVE CONFIGURED THE
POPS GRID IN THIS MANNER. SEVERE WEATHER THREAT CONDITIONAL ON AMOUNT
OF UPPER COOLING TO ERODE CAP AND HOW MUCH INSTABILITY REMAINS AT
THAT TIME.

FRONT TO PUSH OUT OF THE AREA BY SUNDAY WITH HIGH PRESSURE BUILDING
IN FROM THE NORTHWEST. MODELS SHOWING DRIER AIR ADVECTING IN FROM
THE NORTH WITH DECENT MIXING. HAVE LOWERED AFTERNOON DEW POINTS
ACROSS THE SANDY AREAS NORTHEAST OF INTERSTATE 94. OTHERWISE A
MOSTLY SUNNY DAY IS EXPECTED.

THE HIGH SLIDES EAST SUNDAY NIGHT WITH MOISTURE TRANSPORT ON ITS
BACK SIDE FUELING CONVECTION ACROSS MINNESOTA AND IOWA. DRIER
EASTERLY FLOW WITH HIGH OVER THE AREA SHOULD KEEP PRECIPITATION
CHANCES AT BAY ACROSS THE WESTERN ZONES. WARM ADVECTION/MOISTURE
TRANSPORT INCREASE MONDAY AND MONDAY NIGHT AS NEXT SHORTWAVE
MOVES ALONG THE CANADIAN BORDER. AS THE ASSOCIATED COLD FRONT MOVES
TOWARD THE AREA RAIN CHANCES WILL BE INCREASING. FROPA LOOKS TO TAKE
PLACE SOMETIME MONDAY NIGHT AND THUS HAVE PLACED THE HIGHEST POPS
IN THIS TIME FRAME.

BOUNDARY SETTLES TO THE SOUTH OF THE AREA TUESDAY AND TUESDAY
NIGHT AS HIGH PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

A NORTHWEST FLOW REGIME SETS UP ACROSS THE UPPER MIDWEST THROUGH
THE PERIOD. MEDIUM RANGE OPERATIONAL MODELS ARE IN AGREEMENT AS
CLOSED UPPER LOW FORMS OFF THE PACIFIC NORTHWEST AND BROAD HIGH
PRESSURE RIDGE SPRAWLS ACROSS THE SOUTHERN AND CENTRAL CONUS SETTING
UP THE MAIN BAND OF WESTERLIES ACROSS THE NORTHERN TIER OF STATES.
BIGGEST FORECAST CHALLENGE IS THE TIMING ISSUES OF THE WEAK IMPULSES
IN THE FAST UPPER FLOW. BOTH 06Z GFS AND 00Z ECMWF AND ENSEMBLES
POINT TO MAIN BOUNDARY REMAINING TO THE SOUTH OF THE AREA WITH WEAK
HIGH PRESSURE FARTHER NORTH. FIRST IMPULSE LOOKS TO TRANSLATE
JUST SOUTH OF THE AREA ON WEDNESDAY AND THUS HAVE KEPT THE LOWER
END POPS ACROSS THE SOUTH BOTH WEDNESDAY AND WEDNESDAY NIGHT. WITH
WEAK HIGH THEN BUILDING ACROSS THE AREA THURSDAY AND FRIDAY AS MAIN
MOISTURE TRANSPORT REMAINS ACROSS THE HIGH PLAINS. THIS AXIS TEN
SHIFTS EASTWARD SATURDAY FOR A CHANCE OF SHRA/TSRA.

&&

.AVIATION...

DIFFICULT PRE-FRONTAL ENVIRONMENT OVER THE TAF SITES THIS AFTERNOON
WITH MANY WEAK IMPULSES ENOUGH TO CAUSE CLUSTERS OF TSRA. MAIN COLD
FRONT IS NOW SHIFTING SOUTH THROUGH MN AND WILL CAUSE A MORE LINEAR
TSRA COMPLEX TO INITIATE ALONG A KMKT-EAST OF KDLH LINE THIS
EVENING. BELIEVE THIS BROKEN LINE OF +TSRA WILL SAG THROUGH SE
THROUGH THE TAF SITES. HOWEVER...THE CAP STRENGTH AND INITIATION
TIME IS DIFFICULT AND THUS SO IS TIMING IN THE TAF.

WILL PROVIDE A LATER AFTERNOON UPDATE TO TAFS TO TRY AND BUILD
TIMING INTO THE SITES OF TSRA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...RABERDING
AVIATION..........BAUMGARDT
Hazardous weather outlook, Aug 11, 7:25 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
725 PM CDT SAT AUG 11 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-121100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
725 PM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A COLD FRONT WILL LIKELY INITIATE THUNDERSTORMS BY EARLY THIS
EVENING FROM ROUGHLY DULUTH TO MINNEAPOLIS MINNESOTA...TO NEAR
SIOUX FALLS SOUTH DAKOTA. THIS BROKEN LINE OF THUNDERSTORMS WILL
SHIFT SOUTHEAST TOWARD THE AREA AS THE EVENING PROGRESSES AND
PROVIDE A SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN THREAT.

THE STORMS SHOULD MOVE FROM NORTHWEST TO SOUTHEAST THROUGH THE
EVENING. THOSE FURTHER NORTHWEST WILL SEE THE STORMS IN THE EARLY
EVENING...WITH THOSE FURTHER SOUTHEAST SEEING STORMS MORE TOWARD
MIDNIGHT. THE SEVERE THREAT IS BEST TO THE NORTHWEST WHERE
INSTABILITY WILL BE GREATEST BEFORE WANING IN THE NIGHTTIME HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SERIES OF DISTURBANCES WILL PROVIDE A CHANCE OF THUNDERSTORMS AS
THEY TRACK EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FROM SUNDAY
THROUGH TUESDAY NIGHT. AT THIS TIME...IT IS STILL TOO EARLY TO
DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED TONIGHT AS THE COLD
FRONT THUNDERSTORMS SHIFT INTO THE AREA FROM THE NORTHWEST. THE MAIN
ACTIVATION TIME FOR SPOTTER GROUPS IN AREAS FROM MEDFORD WISCONSIN TO
ROCHESTER MINNESOTA WOULD BE FROM 830 PM THROUGH MIDNIGHT. AREAS
FURTHER TO THE SOUTHEAST MAY SEE ACTIVITY IN THE LATE EVENING.
MONITORING RADAR TRENDS WOULD ASSIST IN TIMING OF DEPLOYMENT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS/BAUMGARDT/THOMPSON

In the hours before

Local storm report, Aug 11, 9:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
942 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             BYRON                   44.03N 92.65W
08/11/2007  E0.75 INCH       OLMSTED            MN   EMERGENCY MNGR

0927 PM     HAIL             PLEASANTVILLE           44.45N 91.30W
08/11/2007  E0.50 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

0928 PM     HAIL             BYRON                   44.03N 92.65W
08/11/2007  E0.75 INCH       OLMSTED            MN   PUBLIC

            REPORTED AT THE SOMERBY GOLF COURSE

0928 PM     HAIL             BYRON                   44.03N 92.65W
08/11/2007  E0.50 INCH       OLMSTED            MN   STORM CHASER

&&

04
Local storm report, Aug 11, 9:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
944 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     TSTM WND GST     WHITEHALL               44.37N 91.31W
08/11/2007  E50 MPH          TREMPEALEAU        WI   LAW ENFORCEMENT

            OFFICERS ESTIMATE SUSTAINED WIND SPEEDS OF 40 MPH WITH
            GUSTS TO 50 MPH.

&&

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:00 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted45 min
Aug 11, 9:20 PM CDTSevere Thunderstorm WarningARXWabasha55 min
Aug 11, 10:02 PM CDTSevere Thunderstorm WarningARXWinona58 min
Aug 11, 10:33 PM CDTSevere Thunderstorm WarningARXFillmore57 min
Aug 11, 11:06 PM CDTSevere Thunderstorm WarningARXHouston39 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.